Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Albuquerque, NM

May 5, 2015De Baca County, Guadalupe County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 5, 2015, 1:57 PM MDT for De Baca County, Guadalupe County, Quay County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2015, 1:57 PM MDT (19:57 UTC)
Expired
May 5, 2015, 2:30 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties De Baca County, NM, Guadalupe County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 53 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS55 KABQ 051957
SVRABQ
NMC011-019-037-052030-
/O.NEW.KABQ.SV.W.0016.150505T1957Z-150505T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT TUE MAY 5 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO...
  EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 230 PM MDT

* AT 154 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF SUMNER LAKE STATE PARK...AND MOVING NORTHEAST AT 20
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN GUADALUPE...EXTREME
  NORTHEASTERN DE BACA AND EXTREME SOUTHWESTERN QUAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND.

&&

LAT...LON 3502 10407 3484 10389 3463 10424 3477 10438
TIME...MOT...LOC 1957Z 230DEG 18KT 3476 10422

HAIL...1.25IN
WIND...<50MPH

$$
1 follow-up statement
685 
WWUS55 KABQ 052013
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT TUE MAY 5 2015

NMC011-019-037-052030-
/O.CON.KABQ.SV.W.0016.000000T0000Z-150505T2030Z/
DE BACA NM-GUADALUPE NM-QUAY NM-
213 PM MDT TUE MAY 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
QUAY...EAST CENTRAL GUADALUPE AND EXTREME NORTHEASTERN DE BACA
COUNTIES UNTIL 230 PM MDT...

AT 211 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF HOUSE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN GUADALUPE AND SOUTHWESTERN
  QUAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE.

&&

LAT...LON 3468 10416 3482 10430 3501 10406 3485 10390
TIME...MOT...LOC 2014Z 230DEG 18KT 3481 10414

HAIL...1.25IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:02 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 5, 12:02 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 PM MDT TUE MAY 5 2015

.AVIATION...
18Z TAF CYCLE
ANOTHER ACTIVE DAY WITH LINGERING SHOWERS AND MVFR CIGS ACROSS
WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA AND ISOLD/SCT
THUNDERSTORMS ALREADY DEVELOPING. SHOWERS AND THUNDERSTORMS TO
CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND INTO THE EVENING
THROUGH ABOUT 06Z AND ONCE DEVELOPED MOVEMENT WILL BE MAINLY TO
THE WEST ACROSS WESTERN ZONES AND TO THE NORTHEAST EAST OF THE
CENTRAL MOUNTAINS. MVFR AND POSSIBLY LOCAL IFR CIGS AND
VISIBILITIES AND LOCAL MOUNTAIN OBSCURATIONS WILL ACCOMPANY THE
STRONGEST THUNDERSTORMS AND SHOWERS. LOW CLOUDS AND AREAS OF FOG
ARE LIKELY TONIGHT AND EARLY MORNING WEDNESDAY MAINLY WESTERN AND
NORTHERN ZONES AND LESS LIKELY ACROSS THE EAST. DRIER AND LESS
ACTIVE ON WEDNESDAY WITH SHOWERS LIMITED TO THE NORTHERN HIGH
TERRAIN...WITH BREEZY WEST TO SOUTHWEST WINDS BY MIDDAY.

05

&&

.PREV DISCUSSION...327 AM MDT TUE MAY 5 2015...
.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS
AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. THE STRONGEST STORMS
WILL BE FOUND ACROSS THE FAR EASTERN PLAINS WHERE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE A CONCERN. AFTER
TODAY...MAINLY DRY AND WINDY CONDITIONS ARE IN STORE THROUGH FRIDAY.
HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
ACROSS THE FAR EASTERN PLAINS ALONG THE DRYLINE. THE NEXT STORM
SYSTEM LOOKS TO CROSS THE STATE ON SATURDAY...WHICH MAY INCREASE
PRECIPITATION CHANCES ACROSS THE WEST. OTHERWISE... TEMPERATURES
WILL REMAIN NEAR TO BELOW NORMAL FOR THE NEXT SEVEN DAYS.

&&

.DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE THIS MORNING ACROSS EASTERN
NM AHEAD OF UPPER LEVEL LOW WHICH IS NOW CENTERED IN THE VICINITY OF
FLAGSTAFF. THIS CURRENT ACTIVITY SHOULD LARGELY PUSH EAST OF THE
TEXAS BORDER BY 12-14Z AND ALLOW FOR A SHORT BREAK BEFORE THE NEXT
ROUND BEGINS. WITH STRONG FORCING AND LITTLE TO NO INHIBITION...
STORMS SHOULD DEVELOP EARLY...PERHAPS BY 17Z...ALONG OR JUST EAST OF
HIGHER TERRAIN AND/OR ALONG REMNANT BOUNDARIES. BEST INSTABILITY
REMAINS ACROSS THE FAR EASTERN PLAINS WHERE CAPE VALUES MAY APPROACH
2000 J/KG. THUS STORMS MAY INITIATE NEAR THE CENTRAL MTN CHAIN...BUT
INCREASE IN STRENGTH AS THEY MOVE INTO BETTER MOISTURE AND
INSTABILITY. LOW LEVEL WINDS LOOK TO VEER TO AROUND TO THE SW BY
EARLY AFTERNOON AS THE TROUGH AXIS MOVES EASTWARD AND DRIER WESTERLY
FLOW MOVES INTO THE AREA. PRIOR TO THE DRY AIR MOVING IN...PWATS
WILL REMAIN NEAR 1 INCH...OR BETTER THAN 200 PERCENT OF NORMAL FOR
THIS TIME OF YEAR. THUS...A HEAVY RAIN THREAT WILL CONTINUE TO EXIST
WITH THESE STORMS. AREAS THAT HAVE ALREADY RECEIVED SIGNFICANT
AMOUNTS OF RAIN WILL BE THE MOST SUSCEPTIBLE TO ADDITIONAL FLOODING.
THIS INCLUDES THE CLOVIS AREA WHERE UP TO 5 INCHES OF RAIN FELL
YESTERDAY. THE FLASH FLOOD WATCH REMAINS INTACT THROUGH 00Z AND ANY
SEVERE WEATHER IS MOST LIKELY TO OCCUR BETWEEN NOON AND 6PM.

MEANWHILE ACROSS WESTERN AND CENTRAL NM...ANOTHER ROUND OF SCATTERED
TO NUMEROUS THUNDERSTORMS WILL DEVELOP. THIS AREA WILL BE UNDER THE
COLD CORE OF THE LOW...THUS A FEW STORMS MAY CONTAIN SOME SMALL HAIL
AND HEAVY RAIN. A COLD CORE FUNNEL IS ALSO NOT OUT OF THE QUESTION.

BRIEF SHORTWAVE RIDGING WILL OCCUR ON WEDNESDAY BEFORE SOUTHWESTERLY
FLOW INCREASES AHEAD OF THE NEXT STORM SYSTEM. A 996 MB SURFACE LOW
ACROSS SE CO WILL ALLOW FOR WINDS TO INCREASE ACROSS THE PLAINS.
OTHERWISE MUCH DRIER CONDITIONS AS THE DRY SLOT MOVES OVERHEAD AND
SOME DRY AIR MIXES DOWN TO THE SURFACE. BEST CHANCE FOR A FEW STORMS
WILL BE ACROSS THE NW OR NC NM.

THE DRYLINE WILL SLOSH BACK WESTWARD WEDNESDAY NIGHT AND THIS WILL
BE A THEME FOR THE REST OF THE WEEK. THE NEXT LOW PRESSURE SYSTEM
LOOKS TO DIVE MUCH FURTHER SOUTH THAN PREVIOUSLY INDICATED. IT
APPEARS IT MAY ACTUALLY REMAIN A CLOSED LOW AS IT CROSSES NORTHERN NM
ON SATURDAY. IF THE LOW DOES INDEED DIVE THAT FAR SOUTH...EXPECT THE
DRYLINE TO RETREAT WESTWARD INTO EASTERN NM EACH NIGHT AND THEN MIX
BACK EASTWARD EACH DAY. WITH THAT...WILL COME A CHANCE FOR A FEW
STORMS NEAR THE TEXAS BORDER EACH AFTERNOON. ELSEWHERE...IT WILL BE
MAINLY DRY AND BREEZY UNTIL SATURDAY WHEN BETTER CHANCES OF PRECIP
WILL EXIST AS LOW SHIFTS OVERHEAD.

34

&&

.FIRE WEATHER...
NO WIDESPREAD FIRE WEATHER CONCERNS THROUGH THE FORECAST PERIOD.
SMALL AREAS OF MARGINAL CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE FRIDAY AND SATURDAY.

IT WAS A WET MONDAY ACROSS THE FORECAST AREA...ESPECIALLY IN THE
EAST. AROUND FIVE INCHES OF RAIN FELL AT THE CANNON AIR FORCE BASE.
THE UPPER LOW CAUSING ALL THIS RAIN IS NOW OVER AZ. IT WILL TRACK
NORTHEAST ACROSS THE FOUR CORNERS AREA TODAY. A DRY SLOT IS EVIDENT
ON SATELLITE IMAGES ACROSS SOUTHWEST NM AND IT WILL CONTINUE ACROSS
SOUTHERN NM TODAY. SHOWER AND THUNDERSTORM COVERAGE WILL BE LESS
TODAY COMPARED TO MONDAY. BUT PLENTY OF LOW LEVEL MOISTURE IS STILL
AROUND ALONG WITH A VERY UNSTABLE AIRMASS...ESPECIALLY IN THE EAST.
SO ANOTHER ACTIVE DAY ON TAP WITH THE POTENTIAL FOR SEVERE STORMS
NEAR THE TX BORDER. SOME OF THE RAIN WILL BE HEAVY AS WELL WITH
FLASH FLOODING A CONCERN...ESPECIALLY FOR PLACES HIT HARD MONDAY.
SOME OF THE STORMS WILL PRODUCE SMALL HAIL AS TEMPERATURES ALOFT
WILL BE QUITE COLD FOR EARLY MAY. MIN RH VALUES WILL ONLY DROP TO
BETWEEN 40 AND 60 PERCENT TODAY WHILE VENT RATES WILL BE MOSTLY
EXCELLENT.

A DRYING TREND REMAINS ON TRACK FOR THE REST OF THE WEEK. HIGH
TEMPERATURES WILL WARM TO WITHIN SIX OR SEVEN DEGREES EITHER SIDE
OF NORMAL WEDNESDAY THROUGH FRIDAY. THERE WILL STILL BE SHOWERS AND
A FEW STORMS OVER THE NORTHWEST THIRD OF THE STATE WEDNESDAY AND
NEAR THE TX BORDER ON THURSDAY ALONG A POTENTIAL DRYLINE.

MODELS CONTINUE TO TREND FARTHER SOUTH WITH A UNSEASONABLY DEEP
CLOSED LOW DROPPING SOUTH THROUGH CALIFORNIA THURSDAY INTO FRIDAY.
INCREASING SOUTHWEST WINDS AHEAD OF THE STORM MAY RESULT IN A FEW
HOURS OF CRITICAL CONDITIONS FOR THE LOWER RIO GRANDE VALLEY FRIDAY
AFTERNOON...AND BORDERLINE CRITICAL CONDITIONS OVER A SMALL AREA OF
THE EASTERN PLAINS SATURDAY. VENTILATION RATES WILL GENERALLY REMAIN
IN THE GOOD TO EXCELLENT RANGE DURING THIS TIME.

THE ABOVE MENTIONED STORM WILL BRING COOLER AND WETTER CONDITIONS
BACK TO NM FOR FRIDAY NIGHT INTO THE WEEKEND. THE STORM SHOULD LIFT
NORTHEAST INTO CO SUNDAY...BRINGING SOME DRYING AND WARMING TO THE
AREA. THIS TREND WILL CONTINUE ON MONDAY. AN ACTIVE DRY LINE MIGHT
SET UP TUESDAY ACROSS THE EAST.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ535>538.

&&
Hazardous weather outlook, May 5, 5:17 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 AM MDT TUE MAY 5 2015

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
517 AM MDT TUE MAY 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. HEAVY RAIN MAY ACCOMPANY ANY
OF THESE STORMS...THOUGH THE RISK FOR FLASH FLOODING IS GREATEST
ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. THUNDERSTORMS ALONG
AND WEST OF THE RIO GRANDE VALLEY ARE NOT EXPECTED TO BE
SEVERE...BUT MAY CONTAIN SMALL HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...FLASH FLOODING
AND RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, May 5, 1:18 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT TUE MAY 5 2015

NMZ531-532-534-052015-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
118 PM MDT TUE MAY 5 2015

...LINE OF STRONG THUNDERSTORMS MOVING OVER INTERSTATE 40 EAST OF
MONTOYA TO THE TEXAS LINE...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR SAN
JON. MOVEMENT WAS NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENRIO...LOGAN...BARD
AND UTE LAKE STATE PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

&&

LAT...LON 3494 10390 3540 10386 3540 10304 3529 10302
      3497 10303
TIME...MOT...LOC 1917Z 227DEG 17KT 3514 10340

33
Special weather statement, May 5, 1:20 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
120 PM MDT TUE MAY 5 2015

NMZ538-052015-
CHAVES COUNTY PLAINS-
120 PM MDT TUE MAY 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 215
PM MDT...

AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HAGERMAN...OR ABOUT 14 MILES
NORTHEAST OF ARTESIA...MOVING EAST AT 15 MPH.

FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS STORM. HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
CHAVES COUNTY.

&&

LAT...LON 3309 10436 3324 10386 3296 10378 3295 10410
      3296 10436
TIME...MOT...LOC 1920Z 260DEG 14KT 3302 10424
Special weather statement, May 5, 1:23 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT TUE MAY 5 2015

NMZ533-534-537-051945-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
123 PM MDT TUE MAY 5 2015

...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHWEST DE BACA AND
SOUTHEAST GUADALUPE COUNTIES...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN DIAMETER WEST OF
SUMNER LAKE. MOVEMENT WAS NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAS...CUERVO...
PUERTO DE LUNA...SANTA ROSA LAKE STATE PARK...YESO AND POWER DAM
LAKE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THE COMBINATION OF A COOL AIRMASS AND STRONG WINDS ALOFT HAVE ALLOWED
SHORT LIVED FUNNEL CLOUDS TO DEVELOP OVER PORTIONS OF EASTERN NEW
MEXICO.

LOCALIZED GUSTY WINDS TO 55 MPH ARE POSSIBLE IN THE VICINITY OF THESE
FUNNEL CLOUDS. WHILE A VAST MAJORITY OF COLD AIR FUNNELS DO NOT REACH
THE GROUND...VERY LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS
OUT BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES
AND STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3514 10488 3501 10399 3430 10429 3446 10486
TIME...MOT...LOC 1922Z 229DEG 16KT 3463 10448

33
Special weather statement, May 5, 1:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT TUE MAY 5 2015

NMZ538-052015-
CHAVES COUNTY PLAINS-
131 PM MDT TUE MAY 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215
PM MDT...

AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BITTER LAKE
WILDLIFE REFUGE...OR ABOUT 12 MILES EAST OF ROSWELL...MOVING EAST
NORTHEAST AT 20 MPH.

FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS STORM. HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN
RECREATION AREA.

&&

LAT...LON 3378 10393 3326 10385 3327 10435 3357 10442
TIME...MOT...LOC 1931Z 242DEG 19KT 3346 10424

KJ
Special weather statement, May 5, 1:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT TUE MAY 5 2015

NMZ535-536-052030-
CURRY COUNTY-ROOSEVELT COUNTY-
131 PM MDT TUE MAY 5 2015

...LINE OF STRONG THUNDERSTORMS MOVING OVER CLOVIS AREA...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO
40 MPH AND HAIL ONE HALF INCH TO THREE QUARTERS OF AN INCH IN
DIAMETER NEAR CANNON AFB. MOVEMENT WAS NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
PORTAIR...RANCHVALE...SAINT VRAIN...TEXICO AND OASIS STATE PARK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THE COMBINATION OF A COOL AIRMASS AND STRONG WINDS ALOFT HAVE ALLOWED
SHORT LIVED FUNNEL CLOUDS TO DEVELOP OVER MUCH OF EASTERN NEW MEXICO
EARLY THIS AFTERNOON. ADDITIONALLY...ANY ADDITIONAL RAINFALL IN
AREAS WHICH EXPERIENCED HEAVY RAINFALL LAST NIGHT COULD LEAD TO
ADDITIONAL FLOODING IN THE CLOVIS AREA INCLUDING CANNON AIRFORCE
BASE.

WHILE A VAST MAJORITY OF COLD AIR FUNNELS DO NOT REACH THE
GROUND...VERY LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3420 10350 3452 10355 3466 10304 3449 10303
      3441 10304 3437 10302 3424 10303
TIME...MOT...LOC 1928Z 230DEG 16KT 3442 10328

33
Special weather statement, May 5, 1:48 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT TUE MAY 5 2015

NMZ533-534-536>538-052045-
CHAVES COUNTY PLAINS-DE BACA COUNTY-GUADALUPE COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
148 PM MDT TUE MAY 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES...NORTHWESTERN
ROOSEVELT...SOUTHWESTERN QUAY...EASTERN GUADALUPE AND DE BACA
COUNTIES THROUGH 245 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF NEWKIRK TO 14 MILES NORTHEAST OF MESA...AND GENERALLY
MOVING EAST NORTHEAST AT 15 TO 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH ANY OF THESE STRONG STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...FORT
SUMNER...TAIBAN...HOUSE...TOLAR..AND FORT SUMNER STATE MONUMENT.

LOCALIZED GUSTY WINDS TO 55 MPH ARE POSSIBLE IN THE VICINITY OF THESE
FUNNEL CLOUDS. LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3505 10389 3395 10387 3371 10436 3413 10462
      3511 10471
TIME...MOT...LOC 1947Z 268DEG 17KT 3494 10417 3416 10445

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:02 PM MDTFlash Flood WarningABQCurry3 hr
May 4, 8:16 PM MDTAreal Flood AdvisoryABQRoosevelt89 min
May 4, 9:00 PM MDTAreal Flood AdvisoryABQCurry2 hr
May 5, 12:30 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln30 min
May 5, 12:47 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln28 min
May 5, 1:01 PM MDTSpecial Weather StatementABQChaves29 min
May 5, 1:11 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel22 min
May 5, 1:18 PM MDTSpecial Weather StatementABQQuay57 min
May 5, 1:20 PM MDTSpecial Weather StatementABQChaves55 min
May 5, 1:23 PM MDTSpecial Weather StatementABQDe Baca, Guadalupe22 min
May 5, 1:31 PM MDTSpecial Weather StatementABQChaves44 min
May 5, 1:41 PM MDTSevere Thunderstorm WarningABQChaves49 min
May 5, 1:48 PM MDTSpecial Weather StatementABQDe Baca57 min
May 5, 2:15 PM MDTSpecial Weather StatementABQChaves60 min
May 5, 2:19 PM MDTSpecial Weather StatementABQQuay56 min
May 5, 2:36 PM MDTSpecial Weather StatementABQ9 min
May 5, 2:42 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel32 min
May 5, 2:52 PM MDTAreal Flood AdvisoryABQCurry113 min
May 5, 2:52 PM MDTSpecial Weather StatementABQRoosevelt38 min
May 5, 3:08 PM MDTSpecial Weather StatementABQValencia37 min
May 5, 3:20 PM MDTSpecial Weather StatementABQCurry, Quay, Roosevelt40 min
May 5, 4:04 PM MDTSpecial Weather StatementABQQuay26 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.